Contributors

8 June - Twitching

Something I've been meaning to write about for a few weeks but kept forgetting. I've started twitching. No, I haven't become an obsessive birdwatcher. But my legs and arms have begun twitching or jerking occasionally while I'm relaxing in a chair or laying in bed waiting for sleep.

I first became aware of this a few weeks ago. One or both legs and arms, or more occasionally all four of them would twitch for no apparent reason. Often it would be a barely perceptible twitch. But sometimes it would be a jerk which would be noticeable if anyone was looking. To start with it only occurred when I was snoozing or relaxing. But just recently it has started occurring when I was carrying out some task. For example. this morning I was using the computer and my right hand jerked and released the mouse, sending it flying across the desktop.

Olga has been reading the small print in the clomipramine pack and found that "involuntary muscle movements" are a common side effect of the drug. But I have been taking clomipramine for its cancer-fighting properties ever since my treatment started, so why has this only recently begun occurring? Just a guess, but perhaps the steroids masked this side effect and it is only becoming noticeable now the dose of those has reduced to nothing?

I would be interested to know whether anyone else who has taken clomipramine has experienced involuntary muscle movements and if they have, was there anything they could do about it?